• question-icon

    What causes abdominal bloating, pressure and pain in the navel?

default
Posted on Mon, 17 Jul 2017 in Digestion and Bowels
Question: I have Bloating pressure in upper abdomen between navel and bottom of breastbone. Woke me up from sleet last night.No pain as such, but bloating is somewhat disabling. Defecation not affected. Have been taking prescribed antibiotics for ear infection - fluid in ear. I am diabetic, blood sugars usually well controlled, but not during present drug treatment.
doctor
Answered by Dr. Sunil 2 hours later
Brief Answer:
Due to antibiotic therapy gut microbiota is disturbed.

Detailed Answer:
Hi,
Thanks for query dear patient.
The intestinal microflora is a complex ecosystem containing over 400 bacterial species. Anaerobes outnumber facultative anaerobes. The flora is sparse in the stomach and upper intestine, but luxuriant in the lower bowel.The intestinal flora is capable of fermenting indigestible carbohydrates (dietary fiber) to short-chain fatty acids such as acetate, propionate, and butyrate. The major source of such fermentable carbohydrate in the human colon is plant cell wall polysaccharides such as pectins, cellulose, and hemicellulose. The acids produced from these fiber substrates by bacteria can be an important energy source for the host.
The gut flora helps to neutralise some of the toxic by-products of digestion, reduce harmful substances (such as toxins and carcinogens), and discourage 'bad' bacteria and yeasts. It also helps to stimulate the digestive process and aid the absorption of nutrients, as well as producing vitamins including B and K.
So any problem with this flora causes symptoms like gastric pain,burping,poor digestion etc.Antibiotic therapy destroys this flora hence start taking a probiotic like econorm twice daily.Probiotics will help to restrore the depleted intestinal flora,Along with probiotics B complex are to be taken.Once the flora is replenished all problems related to digestion will improve.


Thank you.
Above answer was peer-reviewed by : Dr. Kampana
doctor
Answered by
Dr.
Dr. Sunil

Gastroenterologist

Practicing since :1982

Answered : 351 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Econorm

doctor1 MD

Dear Sir Hope you are doing well. I am having GERD and am taking medication prescribed by you since 3rd July 2017 i.e. 3.5 months. Below is list of...

doctor1 MD

My stomach gets upset soon after having heavy or spicy food almost all the time. I have to go empty my bowels and then only i feel good. What may...

doctor1 MD

What can I eat to heal this condition, or do I really need surgery to correct this condition. I have had an upper and lower colon scope and they...

doctor1 MD

My son, 16 years old is taking Hexapo 300 mg, NEXPRO RD 40, CIPLAR LA 20, FLUNARIN 5, rejunuron od FOR stomach problems and migraine. Now he is...

Get personalised answers from verified doctor in minutes across 80+ specialties

146 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Sunil
  • Q - What causes stabbing pain in the abdomen?

  • Q - What causes persistent nausea in a diabetic?

  • Q - Suggest treatment for stomach pain, vomiting and constipation

  • Q - What does green colored stool indicate?

  • Q - What causes blood and mucus during a bowel movement?

  • Q - Suggest treatment for constant diarrhea

  • Q - What causes intermittent chest pain that radiates to the stomach?

  • Q - What causes dizziness while on Sucralfate?

  • Q - What causes abdominal pain, fever, green stool and mild constipation?

  • Q - What does this CT scan report indicate?

backtotop2